MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® AIRE-CUF® TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® AIRE-CUF® TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 65SP035
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex® bivona® aire-cuf® tracheostomy tube air pressure lowered.Subsequently, a tracheostomy (trach) tube change out was performed with no reported adverse patient effects.
 
Additional Manufacturer Narrative
One tracheostomy was returned without the original packaging for evaluation.Upon visual inspection of the device, no damage was observed to the cuff.Device underwent functional testing by filling it with 5cc of air, and as a result, no air loss was noted.Likewise when the device was submerged under water.The reported customer complaint was not confirmed.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX® BIVONA® AIRE-CUF® TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8219917
Report Number3012307300-2019-00092
Device Sequence Number197507
Product Code JOH
UDI-Device Identifier15021312000290
UDI-Public15021312000290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number65SP035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;